Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 30, 2019, 1:14 PM CDT for Johnson County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2019, 1:14 PM CDT (18:14 UTC)
- Expired
- Apr 30, 2019, 1:32 PM CDT
- In force
- 18 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
008
WFUS54 KLZK 301814
TORLZK
ARC071-301900-
/O.NEW.KLZK.TO.W.0007.190430T1814Z-190430T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
114 PM CDT Tue Apr 30 2019
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northwestern Johnson County in western Arkansas...
* Until 200 PM CDT.
* At 113 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cass, or 15 miles northeast of Ozark, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Friley... Yale...
Wolf Pen Campground... Catalpa...
Oark...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3572 9370 3577 9369 3576 9352 3574 9352
3573 9346 3565 9358 3563 9370
TIME...MOT...LOC 1813Z 221DEG 29KT 3569 9370
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh2 follow-up statements
890
WWUS54 KLZK 301827
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
127 PM CDT Tue Apr 30 2019
ARC071-301900-
/O.CON.KLZK.TO.W.0007.000000T0000Z-190430T1900Z/
Johnson AR-
127 PM CDT Tue Apr 30 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN JOHNSON COUNTY...
At 127 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pettigrew, or 22 miles south of Huntsville, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Friley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3572 9370 3577 9369 3576 9352 3574 9352
3571 9354 3570 9370
TIME...MOT...LOC 1827Z 221DEG 29KT 3578 9361
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh021
WWUS54 KLZK 301832
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
132 PM CDT Tue Apr 30 2019
ARC071-301842-
/O.CAN.KLZK.TO.W.0007.000000T0000Z-190430T1900Z/
Johnson AR-
132 PM CDT Tue Apr 30 2019
...THE TORNADO WARNING FOR NORTHWESTERN JOHNSON COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3572 9370 3577 9369 3576 9352 3574 9352
3571 9354 3570 9370
TIME...MOT...LOC 1832Z 221DEG 29KT 3581 9357
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 30, 12:30 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 30, 12:30 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1230 PM CDT Tue Apr 30 2019 .AVIATION... Forecasts will continue to reflect best estimation of overnight convection, across mainly the northwest half of the forecast area. MVFR ceilings are expected to prevail across most sites after 01/10z. 55 && .PREV DISCUSSION...(ISSUED 1033 AM CDT Tue Apr 30 2019) UPDATE... Have utilized 12z CAM guidance to refine forecasts through 06z/01. PREV DISCUSSION...(ISSUED 657 AM CDT Tue Apr 30 2019) AVIATION... MVFR conditions were noted across central terminals this morning, elsewhere VFR ceilings were observed. TAF locations will remain MVFR across northern TAF sites today with prevailing VFR isolated MVFR at all other sites. SHRA and TSRA will move into the state from the the northwest late this morning. This activity will spread southeastward through the late evening. South winds will be around 10 knots with gust up to 20 knots at most location today. KPBF and KLLQ should remain dry through this TAF cycle. PREV DISCUSSION...(ISSUED 434 AM CDT Tue Apr 30 2019) SHORT TERM...Today Through Wednesday Night Satellite imagery indicates a complex of showers and thunderstorms in progress over OK/KS in association with with a stalled frontal boundary draped southwest to northeast across the region. Temperatures across the state this morning are running on the mild side with readings in the mid 60s to the lower 70s. Highs today will range from the mid and upper 70s north to the lower 80s across the south. Aloft upper level flow is oriented southwest to northeast due to deep troughing over the Four Corners and strong ridging over the Carolinas. These upper level features will move very little through the duration of the short term period. Upper level impulses will continue to move through the flow allowing for several waves of precipitation to affect the Natural State over the next several days. Near the surface, the stalled boundary will serve as a focus for showers and thunderstorms to develop as the aforementioned impulses move northeast within the parent upper level flow. This will result in the training of convection as the front moves towards AR this afternoon. PoPs increase greatly across NW AR this afternoon and evening as the front approaches. Elsewhere, a cloudy but dry day is expected through about sunset. Heading into this evening, rainfall will spread into portions of central and southern AR. Rain chances will remain high across the CWA through the short term. Temperatures on Wednesday will top out in the mid 70s to the lower 80s. With high amounts of moisture in place via high PW values (1.25-1.75 inches )and high theta E values, upper flow paralleling the boundary, and uninterrupted low level flow from the Gulf of Mexico, the stage is set for heavy rainfall to occur across the northwestern half of AR. Across this area two to more than four inches will be possible with locally higher amounts. Given this scenario, a flood watch will go into affect this afternoon covering the area previously mentioned. At this time severe weather is of lesser concern with large hail and isolated damaging winds becoming the primary threats Wednesday into Wednesday evening. Surface based and mixed layer CAPE values are impressive with 2500 to 3500 J/kg common across the western half of the state. The tornado threat remains low as the vertical wind shear will be mostly unidirectional however the risk is non-zero. LONG TERM...Thursday Through Monday During the extended period, a ridge over the southeast states will flatten, with some ridging over the Rockies and Plains. This will create a west/northwest wind flow aloft, which will slowly push a stubborn front through the region. The front will be over northwest Arkansas on Thursday, in central sections on Friday, and in the southeast on Saturday. Given that the boundary will take awhile to exit, scattered to numerous showers and thunderstorms remain in the forecast. It appears that precipitation will become more isolated Saturday night/Sunday as the front finally departs. Another front will head this way from the north, and may not make it into the region. Will keep at least small chances of precipitation going Sunday/Monday as the second front nears. As far as temperatures, readings will be at/above average through the period. && .LZK Watches/Warnings/Advisories... Flood Watch from 4 PM CDT this afternoon through Wednesday morning FOR Baxter-Boone-Fulton-Izard-Johnson-Logan-Marion- Newton-Pope-Scott-Searcy-Stone-Van Buren. && Aviation...99
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Tue Apr 30 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard- Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan- Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring- Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will become widespread across northern and western Arkansas, especially late Tuesday afternoon into the nighttime hours. Areas of heavy rain are expected in the north and west, with two to four inch amounts in the forecast. Locally higher totals could occur in places. Given this much rain, flash flooding is a concern. Also, there is a risk of severe storms north and west of Little Rock. Storms that become severe will have the potential of producing damaging winds and quarter size hail or larger. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday The atmosphere will remain very unstable on Wednesday, especially over the northwest half of Arkansas. Thunderstorms will remain likely in this part of the state, and could bring additional severe weather and flash flooding. From Thursday through Saturday, the front responsible for the active pattern will slowly wobble across the region from the northwest. While good chances of rain will continue, high water issues and severe storms should be more localized. The front will exit the region by late in the weekend, with thunderstorms becoming isolated. .Spotter Information Statement... Spotter activation may be needed Tuesday night through Wednesday night. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 46/230
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:56 AM CDT | Flood Watch | LZK | Baxter, Fulton, Izard, Marion, Stone | 24 hr |
| Apr 30, 1:42 PM CDT | Special Weather Statement | LZK | Newton | 48 min |
| Apr 30, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 34 min |
| Apr 30, 2:50 PM CDT | Special Weather Statement | LZK | Boone | 40 min |
| Apr 30, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 52 min |
| Apr 30, 3:07 PM CDT | Tornado Warning | LZK | Boone, Marion | 23 min |
| Apr 30, 3:25 PM CDT | Tornado Warning | LZK | Boone, Marion | 21 min |
| Apr 30, 3:28 PM CDT | Special Weather Statement | LZK | Searcy | 47 min |
| Apr 30, 5:29 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 31 min |
| Apr 30, 6:11 PM CDT | Tornado Warning | LZK | Boone | 6 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.